Alert archive / Georgia / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at May 2, 2023, 9:35 AM EDT for 75 counties in Georgia. It took effect at May 2, 2023, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2023, 9:35 AM EDT (13:35 UTC)
- In effect from
- May 2, 2023, 12:00 PM EDT
- Expired
- May 2, 2023, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 75 counties
Baldwin County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS82 KFFC 021335 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 935 AM EDT Tue May 2 2023 GAZ025-027-030>039-041>062-066>076-078>086-089>098-102>113-030000- /O.NEW.KFFC.FW.W.0001.230502T1600Z-230503T0000Z/ Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow- Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- 935 AM EDT Tue May 2 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL 8 PM EDT THIS EVENING FOR CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Peachtree City has issued a Red Flag Warning for gusty winds and relative humidity values at or below 25 percent, which is in effect until 8 PM EDT this evening. * Affected Area...Central Georgia and portions of north Georgia. * Timing...Tuesday afternoon into the evening. * Winds...West at 15 to 25 mph with gusts of 35 to 40 mph. * Relative Humidity...Minimum relative humidity values from 20 to around 25 percent. * Impacts...Due to low humidity and high winds in addition to the dry fuels, any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Oconee National Forest. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
1 follow-up statement
521 WWUS82 KFFC 022355 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 755 PM EDT Tue May 2 2023 GAZ025-027-030>039-041>062-066>076-078>086-089>098-102>113-030100- /O.EXP.KFFC.FW.W.0001.000000T0000Z-230503T0000Z/ Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow- Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- 755 PM EDT Tue May 2 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA... Gusty west winds have largely diminished and relative humidity values have steadily improved thus the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at May 2, 7:30 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 2, 7:30 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 730 AM EDT Tue May 2 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 408 AM EDT Tue May 2 2023 Current satellite loop shows clear skies across north and central GA this morning. Also seeing a large low pressure system spinning over the Great Lake and New England Sates. With the low pressure center well to our north, This set up will allow dry northwesterly flow to dominate the pattern through the short term. This pattern is also keeping a strong pressure gradient over the areas which will increase wind speeds over the state for the next few days. Will see West to Northwest winds in the 10-15mph range with gust near 30mph this afternoon and again Wednesday. Have issued a wind advisory for this afternoon and evening and may need another one Wed. With these dry conditions and strong winds have also issued a fire danger statement for this afternoon. High Temps Today and Wednesday will get up into the 60s and 70s with lows mainly in the 40s Tonight. 01 && .LONG TERM... (Wednesday night through Monday) Issued at 408 AM EDT Tue May 2 2023 As the extended period begins on Wednesday night, a closed low will be positioned over New England and a secondary closed low will be digging southward down the California Coast. Between these two lows will be a high-amplitude ridge over the Central Plains and Rocky Mountains. These synoptic features will continue to meander southward throughout the day Thursday, but the movement will be very slow overall. This will keep stagnant omega block pattern in place throughout the day. The Southeast will remain situated near the outer periphery of the broad trough around the closed low over the Great Lakes. Much of the region will also be positioned underneath northwesterly flow in the descending branch of the high-amplitude ridge. In this case, the persistent northwesterly flow will continue to usher in dry, continental air into the forecast area. Moreover, subsidence will be ongoing through much of the week under a surface high pressure associated with the ridge, which will keep dewpoints forecast to be in the 30s and low 40s and keep rain chances to a minimum through Thursday night. Low temperatures are expected to be mainly in the 40s across the area on Thursday morning. Highs will continue to warm Thursday afternoon as the airmass moderates, increasing into the mid to upper 70s across the area. As fuels dry out and dewpoints stay low, the potential for hazardous fire weather conditions will need to be monitored, as relative humidity values could push critical thresholds during the afternoon. By Friday, the low to the northeast will quickly move away into the Atlantic and the ridge over the Central CONUS will begin to break down. Meanwhile, the surface high pressure will move to the east of the area, with southerly low-level flow setting up on the back side of the high. Quick moisture return will follow, with dewpoints increasing back into the upper 50s by Saturday. On Friday, a mid- level disturbance and slug of mid-level moisture traverse the dampening ridge and move into Georgia from the northwest. Scattered showers will be possible in north Georgia by Friday afternoon, then across the area on Saturday. Another shortwave disturbance traversing the upper flow could bring another round of precipitation to the area on Sunday. Discrepancies remain in the model guidance, so PoPs have been maintained at slight chance to chance PoPs through the weekend. Instability will be sufficient to support isolated thunderstorms on Saturday and Sunday afternoon. King && .AVIATION... (12Z TAFS) Issued at 727 AM EDT Tue May 2 2023 Clear skies with no precipitation or restrictions to VSBYs expected. Winds will stay out of the W-NW through the period with speeds being the biggest issue. Wind speeds this morning in the 5-10kt range with speeds increasing to 15kt with gust to 25kt by 15-16z. Wind speeds will continue to increase into the 18-22kt range with gust near 30kt by 18z-20z. Wind speeds will finally diminish to 10kt or less by 03z-05z Wed. Will see increased wind speeds again Wed Afternoon. //ATL Confidence...12Z Update... Confidence high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 47 69 44 75 / 0 0 0 0 Atlanta 48 69 46 74 / 0 0 0 0 Blairsville 41 61 38 69 / 0 0 0 0 Cartersville 44 69 41 74 / 0 0 0 0 Columbus 49 75 47 79 / 0 0 0 0 Gainesville 48 67 44 74 / 0 0 0 0 Macon 49 74 47 77 / 0 0 0 0 Rome 43 69 42 74 / 0 0 0 0 Peachtree City 46 71 44 76 / 0 0 0 0 Vidalia 52 74 49 77 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 8 PM EDT this evening for GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113. && SHORT TERM...01 LONG TERM....King AVIATION...01
Hazardous weather outlook, May 2, 5:08 AM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 508 AM EDT Tue May 2 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 508 AM EDT Tue May 2 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Wind Advisory is in effect for north and central Georgia from 12 PM until 8 PM EDT. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. A Fire Danger Statement is in effect this afternoon into the evening for north and central Georgia due to a combination of dry fuels, strong west winds, and low relative humidities. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Fire weather conditions will need to be monitored on Wednesday afternoon due to dry fuels, gusty northwest winds, and lowering relative humidity values. Isolated to scattered thunderstorms will be possible across the area each day from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:55 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 16 hr |
Nearby
Red Flag Warnings in Georgia, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.